MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-MICRO
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was returned for analysis.The guide wire was pulled into the driveshaft with the spring tip lodged 18cm proximal to the distal end of the driveshaft.Scanning electron microscopic (sem) analysis of the guide wire spring tip revealed axial damage with no evidence that it had been spun over.The stuck guide wire was likely the result of the removal of the device or handling post procedure, and not considered a contributing factor to the reported event.Review of the device data log identified stall events during the procedure confirming the reported event.The root cause of the stall events remained undetermined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
Femoral access was obtained to treat a lesion in the dorsalis pedis (dp) artery with a diamondback 360 orbital atherectomy device (oad).The viperwire advance guide wire was not advanced through the dp.The physician believed there was sufficient wire at the distal end.The oad was advanced through the lesion and treatment was started on low speed.In the middle of the lesion, the crown stopped spinning.An attempt to restart the oad was made, but it continued to spin for seconds and stop.An unsuccessful attempt to activate glideassist was made.The physician removed all components.The access site was sealed, and the procedure abandoned.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key19575015
Report Number3004742232-2024-00230
Device Sequence Number19873691
Product Code MCW
UDI-Device Identifier10850000491264
UDI-Public(01)10850000491264(17)231130(10)409597-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberPRD-SC30-MICRO
Device Catalogue Number7-10059-01
Device Lot Number409597-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Initial Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityHispanic